Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 31, 2021Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 31, 2021, 5:23 PM EDT for Talbot County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 5:23 PM EDT (21:23 UTC)
Expired
Aug 31, 2021, 6:00 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Wind
50

County Talbot County, GA

The radar

The Atlanta radar (KFFC), 77 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS82 KFFC 312123
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Tue Aug 31 2021
 
GAZ078-079-312200-
Harris GA-Talbot GA-
523 PM EDT Tue Aug 31 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN TALBOT
AND SOUTHEASTERN HARRIS COUNTIES THROUGH 600 PM EDT...

At 523 PM EDT...a strong thunderstorm was over Baughville, or 9 miles
west of Talbotton...moving northeast at 30 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Baughville, Olive Branch and Po
Biddy Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3259 8472 3267 8480 3285 8456 3269 8444
TIME...MOT...LOC 2123Z 240DEG 27KT 3266 8469 

MAX HAIL SIZE...
MAX WIND GUST...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:50 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 31, 3:50 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
350 PM EDT Tue Aug 31 2021

.SHORT TERM /Tonight through Wednesday Night/...

Remnants of Ida circulating over the TN Valley this afternoon and
should drift northeast along the Appalachians overnight. Showers and
thunderstorms should gradually diminish during the evening but
will keep pops overnight...with highest pops lingering northeast.
As the remnant low moves into the central Appalachians on
Wednesday...decreasing shear and instability should support only
slight chance/chance pops for much of the area. Increasing northwest
flow aloft should help the forecast area dry out somewhat for
Wednesday night...so have pops diminishing to less than 20 percent
across the area. Radar trends show a temporary break for much of the
area this afternoon...but stronger convection development seems to
limited at this time. The Flash Flood Watch has been left as is.

41

.LONG TERM /Thursday through Tuesday/...

By Thursday morning, the trough associated with the remnants of Ida
has shifted off to our north and east and taken any remaining
tropical moisture with it. A comparatively much drier airmass pushes
south and overspreads our area by Friday as the fringes of an upper-
level ridge centered over the Great Plains edges further eastward.
PWATs drop to as low as 0-60-0.70", in the lowest 10%
climatologically for this time of year. PoPs are effectively effaced
as the ridge continues to broaden, preserving the bubble of dry air
over the southeast US. We remain in a subsequent regime of northwest
flow for the remainder of the week and throughout the weekend.

Beginning early Sunday, models hint at a moisture gradient/frontal
boundary advecting into CWA from the northeast. The Euro favors a
stronger, more persistent gradient, while the GFS tapers its
influence off more quickly before dissipating early Monday morning.
As a result, slight to low-end chance PoPs filter back into the
forecast for the start of the work week.

96

&&

AVIATION...
18Z Update...
Expect periods of showers and a few thunderstorms into this
evening as remnants of Ida move over the TN Valley. MVFR ceilings
with spotty IFR should become mostly IFR after 02z...with some LIFR
possible most taf sites. A gradual improving trend after 14z
Wednesday. SSE winds 15 to 20kts with gusts to near 30kts becoming
SW after 00z stil 10 to 15kts with some gusts overnight and
continuing into Wednesday.

//ATL Confidence...18Z Update...
Medium on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  83  66  86 /  80  50  10  10
Atlanta         70  82  66  85 /  80  40  10  10
Blairsville     66  76  59  80 /  90  70  20  10
Cartersville    69  82  63  84 /  80  40  10   5
Columbus        71  88  68  87 /  80  40  10   5
Gainesville     69  81  65  84 /  90  50  10  10
Macon           72  88  67  89 /  70  40  10  10
Rome            70  84  64  85 /  90  30  10   5
Peachtree City  70  84  65  85 /  80  40  10  10
Vidalia         74  87  71  90 /  40  50  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday afternoon for the following
zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee...
Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Floyd...
Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...41
LONG TERM....96
AVIATION...41
Hazardous weather outlook, Aug 31, 10:50 AM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1050 AM EDT Tue Aug 31 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1050 AM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

A Flash Flood Watch remains in effect for parts of north Georgia
through tonight.

The remnants of Ida will continue to move across the area through
tonight. Showers and a few thunderstorms will result in periods of
heavy rain and gusty winds of 20 to 30 mph. Higher wind gusts and
even a few brief tornadoes are also possible in the more organized
storms later today into this evening.

An additional 1 to 3 inches of rain can be expected through this
evening, with locally higher amounts. An elevated flood threat will
exist through Wednesday as creeks and streams respond to the heavy
rain and runoff. Please stay tuned to the latest forecast for more
information, and be prepared to act quickly if a warning is issued
for your area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Storm chances diminish Wednesday but ongoing flood issues may be
occurring due to today's heavy rain.

The next chance for scattered thunderstorms return to parts of the
area by the end of this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 31, 1:18 PM EDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
118 PM EDT Tue Aug 31 2021

GAZ024-027-036>038-050-311745-
Madison GA-Banks GA-Oglethorpe GA-Clarke GA-Greene GA-Oconee GA-
118 PM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL OCONEE,
SOUTHEASTERN BANKS, EASTERN CLARKE, CENTRAL GREENE, OGLETHORPE AND
MADISON COUNTIES THROUGH 145 PM EDT...

At 118 PM EDT...a line of strong thunderstorms was along a line
extending from near Pocataligo to Reynolds at Lake Oconee...and
moving northeast at 40 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Greensboro, Danielsville, Lexington, Union Point, Comer, Winterville,
Crawford, Colbert, Arnoldsville, Ila, Woodville, Carlton, Maxeys,
Hull, Athens-Clarke County, Stephens, Diamond Hill, Smithonia,
Hutchings and Barnett Shoals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3426 8334 3424 8334 3426 8330 3425 8327
      3424 8317 3427 8311 3426 8312 3423 8308
      3417 8310 3415 8306 3373 8297 3340 8324
      3342 8324 3344 8326 3345 8326 3346 8327
      3354 8327 3355 8328 3427 8338 3428 8335
TIME...MOT...LOC 1718Z 204DEG 35KT 3425 8335 3341 8324

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 31, 1:21 PM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Tue Aug 31 2021

GAZ019-020-030-311745-
Polk GA-Bartow GA-Floyd GA-
121 PM EDT Tue Aug 31 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN FLOYD,
NORTHEASTERN POLK AND BARTOW COUNTIES THROUGH 145 PM EDT...

At 121 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Aragon, or 10 miles
east of Cedartown...moving northeast at 35 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited
         localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Rome, Cartersville, Adairsville, Rockmart, Euharlee, Aragon, White,
Kingston, Taylorsville, Cassville, Shannon, Fish Creek, Pinson,
Folsom, Van Wert, Seney, Pine Log, Stilesboro and Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3440 8508 3440 8503 3439 8502 3439 8499
      3438 8499 3440 8497 3438 8497 3438 8496
      3440 8495 3440 8473 3441 8473 3441 8465
      3439 8465 3408 8491 3408 8492 3406 8493
      3395 8502 3403 8521
TIME...MOT...LOC 1721Z 206DEG 31KT 3406 8508

MAX HAIL SIZE...
MAX WIND GUST...
Special weather statement, Aug 31, 1:41 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Tue Aug 31 2021

GAZ012-020-311815-
Gordon GA-Bartow GA-
141 PM EDT Tue Aug 31 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN GORDON
AND BARTOW COUNTIES THROUGH 215 PM EDT...

At 140 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Kingston, or 9 miles
west of Cartersville...moving northeast at 35 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited
         localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Cartersville, Calhoun, Adairsville, Euharlee, White, Kingston,
Cassville, Fairmount, Sonoraville, Pine Log, Folsom and Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3421 8504 3421 8502 3425 8503 3425 8501
      3426 8502 3452 8493 3441 8465 3436 8465
      3435 8464 3410 8493 3414 8505 3419 8505
TIME...MOT...LOC 1740Z 211DEG 30KT 3420 8497

MAX HAIL SIZE...
MAX WIND GUST...
Special weather statement, Aug 31, 1:59 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Tue Aug 31 2021

GAZ076-085-086-098-110>113-311845-
Toombs GA-Jefferson GA-Wheeler GA-Telfair GA-Emanuel GA-Treutlen GA-
Johnson GA-Montgomery GA-
159 PM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EMANUEL, TOOMBS, EAST
CENTRAL TELFAIR, TREUTLEN, EASTERN JOHNSON, EASTERN WHEELER,
SOUTHEASTERN JEFFERSON AND MONTGOMERY COUNTIES THROUGH 245 PM EDT...

At 159 PM EDT...a line of strong thunderstorms extended from near
Pringle to near Gillis Springs to near Lumber City...moving
northeast at 25 mph.

HAZARD...40 to 50 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, Lyons, Soperton, Mount Vernon, Vidalia, Wadley, Twin
City, Lumber City, Glenwood, Adrian, Uvalda, Stillmore, Oak Park,
Ailey, Higgston, Bartow, Garfield, Santa Claus, Summertown and
Alston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8203 3256 8208 3252 8215 3235 8225
      3218 8218 3201 8227 3196 8242 3196 8257
      3186 8275 3187 8276 3238 8263 3277 8265
      3282 8252 3285 8252 3301 8228 3293 8227
      3284 8232 3281 8215 3266 8208 3260 8200
TIME...MOT...LOC 1759Z 235DEG 22KT 3283 8257 3244 8253 3193 8264

MAX HAIL SIZE...
MAX WIND GUST...50MPH
Special weather statement, Aug 31, 2:23 PM EDT, 3 hours before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Tue Aug 31 2021

GAZ039-051-311900-
Taliaferro GA-Wilkes GA-
223 PM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN
TALIAFERRO AND WILKES COUNTIES THROUGH 300 PM EDT...

At 222 PM EDT...a line of strong thunderstorms was along a line
extending from near Celeste to Aonia...and moving north at 35 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Tignall, Rayle, Ficklin, Mallorysville, Delhi, Lundberg,
Norman, Metasville, Floral Hill, Holliday Park, Aonia, Newtown,
Danburg, Rocky Creek Fire Dept. and Celeste.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3365 8250 3366 8251 3365 8252 3364 8256
      3365 8258 3363 8258 3364 8259 3363 8262
      3361 8262 3359 8269 3370 8294 3395 8280
      3397 8278 3399 8272 3399 8265 3386 8261
      3387 8258 3387 8257 3383 8260 3366 8249
TIME...MOT...LOC 1822Z 192DEG 29KT 3376 8287 3365 8263

MAX HAIL SIZE...
MAX WIND GUST...50MPH
Special weather statement, Aug 31, 5:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Tue Aug 31 2021

GAZ078-079-312200-
Harris GA-Talbot GA-
523 PM EDT Tue Aug 31 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN TALBOT
AND SOUTHEASTERN HARRIS COUNTIES THROUGH 600 PM EDT...

At 523 PM EDT...a strong thunderstorm was over Baughville, or 9 miles
west of Talbotton...moving northeast at 30 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Baughville, Olive Branch and Po
Biddy Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3259 8472 3267 8480 3285 8456 3269 8444
TIME...MOT...LOC 2123Z 240DEG 27KT 3266 8469

MAX HAIL SIZE...
MAX WIND GUST...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:30 PM EDTSpecial Weather StatementFFCFloyd30 min
Aug 30, 8:44 PM EDTSpecial Weather StatementFFCWhite31 min
Aug 30, 9:17 PM EDTSpecial Weather StatementFFCTowns28 min
Aug 31, 8:26 AM EDTSpecial Weather StatementFFCCarroll, Heard, Troup34 min
Aug 31, 11:35 AM EDTSpecial Weather StatementFFCPulaski, Wilcox25 min
Aug 31, 11:57 AM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski, Twiggs33 min
Aug 31, 12:13 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Putnam32 min
Aug 31, 12:27 PM EDTSpecial Weather StatementFFCLaurens, Telfair, Wilkinson33 min
Aug 31, 12:30 PM EDTRiver Flood WarningFFCCobb4 hr
Aug 31, 12:43 PM EDTSpecial Weather StatementFFCBaldwin, Clarke, Greene, Jackson, Morgan, Oconee and 1 more32 min
Aug 31, 1:00 PM EDTSpecial Weather StatementFFCHancock, Johnson, Washington30 min
Aug 31, 1:15 PM EDTSpecial Weather StatementFFCCatoosa, Walker30 min
Aug 31, 1:18 PM EDTSpecial Weather StatementFFCGreene, Madison, Oglethorpe27 min
Aug 31, 1:21 PM EDTSpecial Weather StatementFFCBartow24 min
Aug 31, 1:23 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington52 min
Aug 31, 1:41 PM EDTSpecial Weather StatementFFCBartow34 min
Aug 31, 1:54 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Taliaferro, Warren36 min
Aug 31, 1:59 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen46 min
Aug 31, 2:23 PM EDTSpecial Weather StatementFFCWilkes37 min
Aug 31, 2:25 PM EDTRiver Flood WarningFFCWhitfield3 days
Aug 31, 7:10 PM EDTSpecial Weather StatementFFCStewart, Webster35 min
Aug 31, 7:25 PM EDTSevere Thunderstorm WarningFFCStewart35 min
Aug 31, 7:33 PM EDTTornado WarningFFCLamar, Monroe, Upson27 min
Aug 31, 7:51 PM EDTSpecial Weather StatementFFCMonroe24 min
Aug 31, 7:58 PM EDTSpecial Weather StatementFFCWebster32 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.